MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-3D-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the coil prematurely detached after non-detachment.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm of the ophthalmic artery with a max diameter of 3mm and a 4mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that the coil was delivered into the aneurysm to form a hoop.After detaching with the detacher, when preparing to withdraw, it was found that the spring coil was not detached.Then, after several manual detachment attempts, it still failed, so it was tried to slowly withdraw the spring coil.During the withdrawal process, it was found that the spring coil had detached itself in the microcatheter, so the spring coil and the microcatheter were withdrawn as a whole, replaced the coil, and re-embolized.It was reported that the physician attempted to detach with the instant detacher and manual method 2 times.The physician did not try to detach with another instant detacher.There was no issue with the instant detacher.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Event or Problem Description
Additional information was received that the cause of the premature detachment after non-detachment was not determined.There was no kink/damage observed on the pushwire.There were no issues encountered prior to coil non-detachment.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis #(b)(4): equipment used: video inspection system ((b)(6)), ruler ((b)(6)), camera (panasonic lumix dmc-zs5) as found condition: the axium prime device was returned for analysis within a shipping box; within a sealed plastic biohazard pouch and within an opened axium prime inner pouch.The already detached implant coil was returned within the same packaging.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.No evidence of detachment attempts using an instant detacher was found at this location.The break indicator was found broken with the two segments retained by the release wire (figure e).This is indicative of a manual detachment attempt at this location.No damages or irregularities were found with the remaining pusher.The coin was found retracted out of the lumen stop (figure f).The coin was found undamaged.The shield coil was found undamaged.The implant coil was already detached.The implant coil was found damaged (figure j).The detach element was found undamaged but covered in dried blood (figure k).The lumen stop was found undamaged but also with dried blood (figure h).The retainer ring was found undamaged.Testing/analysis: the inner diameter of the retainer ring was measured to be 0.0046¿, which was within specification (specification: 0.00455¿ ± 0.00010¿).The lumen stop inner diameter was measured to be 0.0029¿, which is within specification: (specification: 0.0022¿ ¿ 0.0029¿).The coin was measured to be ~0.083mm @ 0.063mm, ~0.093mm @ 0.0127mm, and ~0.094mm @ 0.0275mm; which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.0105mm @ 0.0127mm; and 0.086mm ¿ 0.0108 @ 0.0275mm).No other anomalies were observed.Conclusion: based on the analysis performed, the customer report of ¿premature detach from non-detach" could not be confirmed; however, cannot be ruled out.It is possible the coagulated blood found within the lumen stop and on the detach element caused the implant to become stuck within the pusher during the detachment attempts, which later separated due to resistance when retracting back within the micro catheter.As the unknown micro catheter was not returned for analysis, any contribution of the micro catheter to the premature detachment from a non-detach could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19510293
Report Number9612164-2024-02770
Device Sequence Number3566305
Product Code KRD
UDI-Device Identifier00763000313692
UDI-Public00763000313692
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-3D-ES
Device Catalogue NumberAPB-2-4-3D-ES
Device Lot Number227777169
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2024
Supplement Date Received by Manufacturer06/14/2024
07/26/2024
Initial Report FDA Received Date06/11/2024
Supplement Report FDA Received Date07/10/2024
08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age45 YR
Patient SexFemale
Patient Weight56 KG